Columbus clinic warns about dangers of fake, yellow Percocet drug
COLUMBUS, GA (WTVM) - A new street drug is making its rounds across the state of Georgia.
The dangerous and deadly drug, claiming to be a yellow Percocet has led to over a dozen overdoses and at least four deaths in the past three days.
According to the Columbus Health Department, there have been no reports of the yellow pill in the Columbus area.
Jeff Smith, Clinical Director at The Private Clinic, an opioid treatment center in Columbus says education on the drug has to start now.
"We knew that it was a definite serious concern, because a dozen people overdosing in one day, and two people dying is unheard of, and especially in Middle Georgia," said Jeff Smith, Clinical Director at Private Clinic in Columbus.
The drug is said to be extremely potent.
Victims of the fake Percocet pill exhibit pinpoint pupils, unconsciousness, and respiratory failure when overdosing.
"On the street, they call them school buses, so people are innocently taking what they may normally take on the regular basis, but they are buying it on the street and don't know what it was," Smith.
Emergency workers have responded to over a dozen reports of overdoses in Perry, Warner Robins, Centerville, and Albany.
Officials are attempting to spread the word about the street pill as quickly as possible, in efforts to prevent any more deaths.
"Is it worth the risk to use one of these 'school buses' they call them and run the risk of dying and overdosing? I would tell [people] to stay away from it. If you need to get help for your addition, there are lots of places to get help out there," Smith.
According to the Centers for Disease Control, more than 30,000 people have overdosed on pain pills and heroin in 2015 and that number continues to rise.